Alert archive / California / Hazardous Seas Warnings in 2010
Hazardous Seas Warning 41, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas warning at Jan 10, 2010, 2:59 AM PST. It took effect at Jan 11, 2010, 12:00 AM PST. It was in force for 56 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2010, 2:59 AM PST (10:59 UTC)
- In effect from
- Jan 11, 2010, 12:00 AM PST
- Expired
- Jan 13, 2010, 8:25 AM PST
- In force
- 56 hr
- Issued by
- NWS Eureka, CA
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Jan 9, 2:45 PM PST, 12 hours 14 minutes earlier.
Area forecast discussion, Jan 9, 2:45 PM PST, 12 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 245 PM PST SAT JAN 9 2010 .SYNOPSIS...A WEAK DISTURBANCE WILL CONTINUE TO PRODUCE A FEW LIGHT RAIN SHOWERS THIS EVENING...MAINLY NORTH OF GARBERVILLE. SHOWERS WILL END LATER TONIGHT AS A WEAK RIDGE SLIDES THROUGH. EXPECT GENERALLY FAIR WEATHER FOR SUNDAY. A POTENT STORM WILL GENERATE SIGNIFICANT RAIN ACROSS NORTHWEST CALIFORNIA EARLY IN THE WORK WEEK. && .DISCUSSION...SATELLITE IMAGERY SHOWS A WEAK UPPER LEVEL DISTURBANCE JUST OFFSHORE OF NW CA. THIS DISTURBANCE HAS GENERATED LIGHT RAIN ACROSS THE REGION TODAY. THIS FEATURE WILL CONTINUE TO PRODUCE RAIN ACROSS THE NORTHERN PORTION OF THE FORECAST AREA INTO THIS EVENING AS IT MOVES ONSHORE. THE GREATEST CHANCE OF RAIN ARE ALONG THE DEL NORTE AND HUMBOLDT COASTS EARLY LATE THIS AFTERNOON INTO THE EARLY EVENING...WITH ADDITIONAL RAINFALL TOTALS REMAINING BELOW 0.03 INCHES. EXPECT PARTIAL CLEARING LATE TONIGHT AS THE DISTURBANCE MOVES EAST...AND VALLEY FOG WILL LIKELY DEVELOP. THE NEXT STORM OF INTEREST IS LOOKING QUITE IMPRESSIVE ON SATELLITE IMAGERY AS FAIRLY ORGANIZED AND EXPANSIVE BANDS OF CLOUDS ARE DEVELOPING AROUND A LOW POSITIONED NEAR 43N 154W. NAM SEEMS TO BE THE OUTLIER WITH THIS SYSTEM AND IS SLIGHTLY SLOWER AND WEAKER...AND HAVE LEANED TOWARDS THE GFS AND ECMWF. THE LEADING EDGE OF THIS SYSTEM ALONG WITH A FEW LIGHT SHOWERS WILL NUDGE UP TO THE NORTH COAST SUN EVENING BUT THE MAIN FRONT AND HEAVIER RAIN IS NOT EXPECTED TO MOVE ONSHORE UNTIL MON EVENING. THERE IS DECENT ISENTROPIC LIFT AHEAD OF THIS SYSTEM AND PLENTY OF MOISTURE. GFS FORECASTS + 1.2 INCHES OF PRECIPITABLE WATER WITH THE FRONT. EXPECT 1.5 TO 2 INCHES OF RAIN AND UP TO 4 INCHES ACROSS THE KING AND SOUTH FORK MOUNTAIN RANGES MON NIGHT THROUGH TUE MORNING. AN UPPER LEVEL SHORT WAVE WILL MOVE ACROSS THE REGION CLOSE BEHIND THE FRONT ON TUE AND GENERATE ANOTHER DOSE OF RAIN TUE NIGHT THROUGH WED MORNING. PRECIPITABLE WATER AND DYNAMICS ARE IMPRESSIVE WITH THIS FEATURE AND ANTICIPATE ANOTHER MODERATE QPF EVENT. STABILITY PARAMETERS HINT OF POSSIBLE CONVECTION WITH THIS STORM AND HAVE ADDED A SLIGHT CHANCE OF THUNDERSTORMS FOR TUE ALONG THE COAST AND OVER THE COASTAL WATERS. DO NOT ANTICIPATE ANY SNOW ACCUMULATIONS AOB PASS LEVELS WITH THESE SYSTEMS. A SHORT WAVE RIDGE WILL MOVE OVER THE REGION WED AND SHOULD DIVERT ANY PACIFIC STORMS NORTH OF CA WED AND THU. MODELS ARE IN SURPRISINGLY AGREEMENT ON FORECASTING ANOTHER FRONT TO MOVE ACROSS NOR CA FRI NIGHT INTO SAT AND HAVE INCREASED POPS ABOVE CLIMO IN THE EXTENDED. TH && .AVIATION...ABUNDANT CLOUD LAYERS ABOVE 12KFT COVERED THE REGION TODAY. BRIEF CEILINGS AND VSBY IN THE MVFR CATEGORY DID OCCUR WITH A BAND RAIN THAT PASSED OVER THE COASTAL TERMINALS THIS MORNING. VISIBLE IMAGERY DID SHOW LINGERING INSTABILITY WITH A VORT MAX SW OF CAPE MENDOCINO THIS AFTERNOON...SO A FEW MORE SHOWERS MAY STILL PRODUCE MVFR VSBY AND CIGS THIS AFTERNOON AND EVENING. OTHERWISE...LOOKING FOR VFR CONDITIONS TO PREVAIL. DJB && .MARINE...WESTERLY SWELL HAS BEEN STRUGGLING TO REACH 10 FT TODAY. HOWEVER...LOOKING AT BUOY #6...ANOTHER REINFORCING WEST SWELL IS ON THE WAY. ENP AND SWAN MODELS CONTINUE TO BE OVERDONE ON THE SIGNIFICANT WAVE HEIGHTS AND HAVE UNDERCUT SWAN WAVE HEIGHTS BY A 2-3 FEET. ENP HAS BEEN AT LEAST 5 FEET TOO HIGH. INCOMING SWELL TONIGHT MAY BRIEFLY HIT 14 FT @ 16 SECS TONIGHT BASED ON WAVE INFO FROM BUOY #6...BUT THIS WILL ONLY BE A BRIEF SPIKE SO WILL KEEP SWELL HEIGHTS AT 10-13 FT TONIGHT AND SUNDAY. SE WINDS WILL RAMP UP INTO THE SMALL CRAFT ADVISORY RANGE ON SUNDAY IN THE OUTER WATERS... AS A VIGOROUS STORM IN THE EPAC MOVES CLOSER TO THE WEST COAST. HOISTED A GALE WATCH IN ALL ZONES EXCEPT PZZ450...THOUGH FAR NORTHERN 1/3RD AROUND CAPE MENDOCINO MAY EXPERIENCE THE STRONGEST WINDS. TIMING IS STILL SOMEWHAT UNCERTAIN...AND IT MAY TAKE A FEW HOURS LONGER FROM THE START TIME FOR GALE GUSTS TO SHOW UP AT THE BUOYS. THE HIGHEST AND MOST DAMAGING WINDS LOOK TO OCCUR IN THE AFTERNOON. A SECONDARY POST FRONTAL TROUGH IN THE COLDER AIR BEHIND THE FRONT WILL SWOOP TOWARDS THE NORTH COAST ON TUE AND MAY GENERATE A BRIEF SURGE OF SOUTH WINDS...ONLY 2-3 HOURS...OF 40 KT GUSTS. LONG DURATION SOUTHERLY WINDS SHOULD BRING ABOUT A DRAMATIC RISE IN SEAS MONDAY AFTERNOON INTO MONDAY NIGHT...WITH RELATIVELY SHORT PERIODS. ENP AND SWAN HAS COMBINED SEAS GOING TO 13 TO 20 FEET. WITH SOUTH AND SOUTHEAST WINDS DRIVING THE WAVES PARALLEL TO OR AWAY FROM THE COAST THE BUOYS MAY NOT "SEE" THE UPPER END OF THIS RANGE. AS FOR THE HUGE WEST SWELL...THE ENP AND SWAN HAS BEEN DELAYING THE ARRIVAL WITH EACH RUN. FOR NOW LOADED UP WITH SWAN OUTPUT BUT SCALED DOWNWARD BY ABOUT 2 FEET. DJB && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS...SCA ALL WATERS && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jan 9, 3:33 AM PST, 23 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 333 AM PST SAT JAN 9 2010 CAZ001>004-076-101145- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 333 AM PST SAT JAN 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HIGH SURF MAY IMPACT THE COAST LINES OF DEL NORTE...HUMBOLDT...AND MENDOCINO COUNTIES TUESDAY THROUGH THURSDAY FROM LONG PERIOD WESTERLY SWELL. FOR MORE INFORMATION PLEASE SEE THE LATEST MARINE FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 2:59 AM PST | Gale Warning | EKA | 48 hr | |
| Jan 10, 2:59 AM PST | Hazardous Seas Watch | EKA | 24 hr |
Nearby
Hazardous Seas Warnings in California, 2010Every hazardous seas warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.